Alert archive / Wisconsin / River Flood Warnings in 2023
River Flood Warning 20, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at Apr 12, 2023, 9:13 PM CDT for Lincoln County, Wisconsin. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2023, 9:13 PM CDT (02:13 UTC)
- Expired
- Apr 15, 2023, 11:18 PM CDT
- In force
- 3 days
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lincoln County, WI
The radar
The Green Bay radar (KGRB), 158 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wisconsin River below Alexander Dam (ALXW3).
- Action stage
- 1256 ft
- Minor stage
- 1259 ft
- Moderate stage
- 1261 ft
- Major stage
- 1263 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Apr 12, 5:27 PM CDT, 3 hours 46 minutes earlier.
Area forecast discussion, Apr 12, 5:27 PM CDT, 3 hours 46 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 527 PM CDT Wed Apr 12 2023 Updated aviation portion for 00Z TAF issuance .SHORT TERM...Tonight and Thursday Issued at 223 PM CDT Wed Apr 12 2023 Sunny skies, unseasonably warm temperatures in the 70s to middle 80s and gusty southwest winds were occurring across the forecast area this afternoon. Clear skies will continue tonight with winds diminishing in the evening. It will be a mild night, with lows in the middle 40s to lower 50s north, and middle 50s elsewhere. Patchy fog may develop late tonight in far northern WI, where a deep snowpack remains. Sunny skies will continue into Thursday with highs once again approaching or exceeding record values in the upper 70s to middle 80s. Cooler readings are expected near the Lake Michigan shoreline, as winds turn more to the south and the lake breeze makes a minor push inland. .LONG TERM...Thursday Night Through Wednesday Issued at 223 PM CDT Wed Apr 12 2023 The unseasonably warm conditions will come to an end this weekend as a shortwave trough moves into the Great Lakes and becomes a closed upper low. Models differ on the eventual movement of this upper low, but the overall slow movement will keep northeast WI unsettled from Saturday through Monday. This system will also bring much cooler air into the region with temperatures falling below normal for the start of next week. The next chance for any precipitation looks to hold off until the later part of next week. Thursday night and Friday... Quiet and mild conditions to continue Thursday night with a quasi-stationary front to our north and the region to be located on the western fringes of an upper-level ridge. Mostly clear skies and light south-southeast winds will send min temperatures down into the 45-50 degree range north/near Lake MI, mainly lower 50s south. Southerly winds to persist on Friday and as a weak system moves up the OH River Valley. Expect to see some increase in clouds during the afternoon, otherwise another warm day is on tap with max temperatures in the lower 60s near Lake MI, lower to middle 70s north-central WI and middle to upper 70s elsewhere. Friday night and Saturday... A cold front is forecast to move into the Upper Midwest Friday night which should thicken up the cloud cover, but it appears that the bulk of any precipitation is along or slightly behind the cold front. Therefore, do not see the need for any pops Friday night. Min temperatures to be in the upper 40s lakeside, upper 40s to lower 50s north and middle to upper 50s south. This cold front will push east toward central WI on Saturday, but tend to slow down due to the upper ridge over the northeast CONUS and a surface wave developing on the front. Anticipate rain chances to gradually increase through the day, reaching central WI in the morning and eastern WI in the afternoon. PW values are forecast to rise to around one inch, so moisture will not be a problem. Some instability will be present by the afternoon with MUCAPES up to 400 J/kg and mid-level lapse rates around 6.5 C/km, so have kept thunder in the forecast, although severe is not expected. Max temperatures on Saturday to range from around 60 degrees near Lake MI, upper 60s to lower 70s inland. Saturday night and Sunday... The forecast becomes more uncertain for the latter half of the weekend as some models keep the cold front in the vicinity, while other models shift the front to the east. Meanwhile, a trailing shortwave trough will move across the Upper MS Valley and close off into an upper low over the western Great Lakes. The location of the cold front will not make a difference Saturday night with rain showers/few evening thunderstorms anticipated. It is Sunday that the location of the cold front and upper low will make a difference with scattered rain showers or even a rain/snow mix over north-central and central WI as colder air begins to overspread the region. Max temperatures on Sunday to only be in the lower to middle 40s central WI, upper 40s to around 50 degrees eastern WI. Sunday night and Monday... A cyclonic flow and wrap-around moisture are forecast to keep pops in the forecast through Monday. Steadier precipitation should occur across northern WI with the help of some lake enhancement from Superior. Precipitation type will transition to mainly all snow over northern and central WI, while east-central WI to be a mix. Max temperatures Monday to generally be in the lower to middle 40s. Monday night and Tuesday... Northeast WI to finally get rid of this system by Tuesday as a ridge of high pressure builds into the area. A return of at least some mixed sunshine will help to provide a minor boost to temperatures with readings in the middle 40s near Lake MI, middle to upper 40s north and upper 40s to lower 50s south. Tuesday night and Wednesday... The ECMWF has backed off from sending the next shortwave trough toward northeast WI next Wednesday. Anticipate most of the day to be dry with max temperatures warming in the upper 40s to lower 50s near Lake MI, lower to middle 50s north and upper 50s to lower 60s south. && .AVIATION...for 00Z TAF Issuance Issued at 526 PM CDT Wed Apr 12 2023 VFR conditions will continue through Friday, with mainly clear skies and good visibility. Low level wind shear is possible tonight and Thursday night with south winds around 10 knots at the surface and southwest winds around 40 knots at 1000 feet. && .FIRE WEATHER... Issued at 223 PM CDT Wed Apr 12 2023 The current Red Flag Warning will be allowed to continue through expiration early this evening. Relative humidities have been a bit slow to drop, but a few locations in central WI have dropped into the 20s to around 30 percent range. Otherwise, temperatures have warmed into the lower to middle 80s, and southwest winds have been gusting to 25 to 30 mph in central WI, and 30 to 40 mph in the Fox Valley. After coordination with surrounding WFOs and the WI DNR, another Fire Weather Watch will be issued for parts of central WI and the western Fox Valley from 11 am to 8 pm Thursday. Temperatures and relative humidities are expected to reach criteria, but wind speeds may be marginal. && .HYDROLOGY... Issued at 223 PM CDT Wed Apr 12 2023 No major changes to the flooding risk late this week, as minor to possibly moderate river flooding, along with low-land flooding, will persist as we continue to melt the deep snowpack across northern WI. A fairly quick melting process will continue over northern WI as snow pack continues to warm and is or will become primed to melt. Still another 1 to 4 inches to melt over northern WI. Most or all of the snowpack looks to be gone by the end of the week, which will continue the flooding for the foreseeable future, especially over northern WI (especially the Menominee River). Will continue with the ESF, river flood warnings and hydrologic statements to handle the flooding risk. On the Wisconsin River, a crest mainly on Thursday is expected, then slowly fall into the weekend. Moderate flooding is possible near Rothschild, but the latest forecast has the crest right at moderate stage. On the Menominee, a slow and steady rise is expected into the weekend, peaking this weekend or early next week. Minor to possibly moderate flooding is expected. On the Wolf River, there is still plenty of water to push through the basin, so look for minor flooding to continue into next week. Other minor flooding is possible on the other smaller rivers in central/northern WI. && .CLIMATE... Issued at 223 PM CDT Wed Apr 12 2023 With highs in the upper 70s and 80s for much of the area, many record highs are likely to be broken. Records highs for the climate sites are: Today: Green Bay...80 (1977) Rhinelander...79 (1930) Wausau...78 (1931) Thursday: Green Bay...78 (1938) Rhinelander...77 (1931) Wausau...77 (1938). && .GRB WATCHES/WARNINGS/ADVISORIES... && SHORT TERM.....Kieckbusch LONG TERM......Kallas AVIATION.......RDM FIRE WEATHER...Kieckbusch HYDROLOGY......Kallas CLIMATE........Kieckbusch
Hazardous weather outlook, Apr 12, 2:29 PM CDT, 6 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 229 PM CDT Wed Apr 12 2023 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-131930- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 229 PM CDT Wed Apr 12 2023 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight The combination of gusty southwest winds, low relative humidity, and very warm temperatures will create critical fire weather conditions in central and east central Wisconsin through early evening. A Red Flag Warning remains in effect until 8 pm. Runoff from snow melt will continue to cause high water levels, fast flows on rivers and streams, along with low-land flooding. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday The combination of low relative humidity, very warm temperatures and gusty southwest winds will result in critical fire weather conditions in central Wisconsin and the western Fox Valley on Thursday. A Fire Weather Watch has been posted. Flow rates and levels on streams and rivers in northern Wisconsin will continue to increase as unseasonably warm temperatures result in a significant melting of the snowpack. Some rivers will reach or have already exceeded minor flood stage, including the Menominee, where flooding is expected through early next week. Most rivers in central and east-central Wisconsin are expected to slowly recede this week. The exception will be large rivers with headwaters to the north, including the Wisconsin and Wolf. These rivers will remain high as the snowmelt from the north flows downstream. A few thunderstorms are possible Saturday afternoon and evening as a low pressure system tracks through the western Great Lakes region. These storms are not expected to be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-131930- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 229 PM CDT Wed Apr 12 2023 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Conditions hazardous to small craft are expected early this evening. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday A few thunderstorms are possible Saturday afternoon and evening. These storms are not expected to be severe. Kieckbusch/Kallas
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 9:43 PM CDT | River Flood Warning | GRB | Lincoln | 3 days |
| Apr 13, 2:12 AM CDT | Red Flag Warning | GRB | Outagamie, Portage, Waupaca, Waushara, Winnebago, Wood | 18 hr |
| Apr 13, 2:28 AM CDT | River Flood Warning | GRB | Lincoln | 19 hr |
| Apr 13, 10:01 AM CDT | Areal Flood Advisory | GRB | Florence, Marinette | 69 hr |
| Apr 13, 11:44 AM CDT | River Flood Warning | GRB | Shawano | 21 days |
| Apr 13, 11:50 AM CDT | River Flood Warning | GRB | Florence, Forest | 21 days |
| Apr 13, 2:22 PM CDT | Fire Weather Watch | GRB | Portage, Waupaca, Waushara, Wood | 12 hr |
Nearby
River Flood Warnings in Wisconsin, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.